16 going on 60. please help me. neurological mystery.
I am a 16 year old girl, and since about january I have been extremely tired sleeping ten or more hours a day. I used to be an A student and then my grades started slipping. My vision would become blurry at times, numbesss in the legs, feet and hands, constant soreness. and my legs would completely give out underneath me everyonce in a while. We then in about march the falling became once a day, then multiple times a day. then one day in gym I became very dizzy and my vision became very blurry, to the point where I was afraid. I went to the nurse and I was shaking. My mom took me to the hospital and on the way I began having muscle spams/ jerking movements. once I got there, full body spasms began. they were like a siezure but I was concious. they released me giving me anticonvulsants, and 4 days later I ended up in the hospital again, I could no longer walk and would have dizzy spells and these episodes would come about 10 times a day. They tested me for everything gave me an mri, spinal tap, eeg, literally everything and they found nothing abnormal other than a cyst in my frontal lobe that they said was harmless. we went home with the diagnosis of dystonia and about a week later I ended up in the hospital via ambulance because I had an episode that lasted One and a half hours. they did a 48 hour eeg and still came up with nothing. but the doctors are still questioning what is going on.
In addition, I have shooting nerve pain, I shake when I wake particularly my left leg.( I couldnt walk at all before)
to describe these episodes for you: my entire body clenches up and my back arches up and down while my legs shake sometimes my arms aswell. sometimes I cannot swallow and I end up gurgling.
The medicine I am on now is gapapentin and clonopin in addition to the citalopram , topomax and lamotrigin I was taking before. I have also taken accutane.
In addition, these episodes are often movement induced, If I walk to long, move to much etc.
Im currently in physical therapy to help me walk but it is difficult because I usually have episodes during the sessions.
Please help me! I just want to go back to normal, back to school, out of pain.
Hello! You poor thing. I suggest you try to do some light muscle exercises! Try flexing your arm, extending your leg, etc. I've heard it really helps! I sure hope this helps. Well, probably it helps to strengthen the muscles or something. :) I really hope you get better!!
Lost wonderer, I used to have no muscle at all and now I practically have abs, my physical thereapist say that I exert more muscular energy during one of my episodes then a proathlete, plus I have physical therapy to do these things.
rock rose, It could be anything at this point but my episodes are not classified as classic siezures.
Welcome to the MedHelp forum!
Hypoglycemia, severe anemia and vasovagal attacks are common causes of such falls. The jerks or spasms could be non epileptic seizures and it would be worthwhile to check your blood sugar and serum sodium level at the time of seizure attack. Generally low sodium or blood sugar precipitates it. Another possibility is brain ischemia or low oxygen. Sleep disorders and benign positional vertigo can also cause both dizziness and seizures.
A negative EEG does not rule out epilepsy, nor does a positive one confirm it. EEG readings have to be clinically co-related. Hence take a second opinion and see. Also consult a sleep specialist. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.